On the structure of value functions for threshold policies in queueing models

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

We study the multiserver queue with Poisson arrivals and identical independent servers with exponentially distributed service times. Customers arriving at the system are admitted or rejected according to a fixed threshold policy. Moreover, the system is subject to holding, waiting, and rejection costs. We give a closed-form expression for the average costs and the value function for this multiserver queue. The result will then be used in a single step of policy iteration in the model where a controller has to route to several finite-buffer queues with multiple servers. We numerically show that the improved policy has a close to optimal value.
Original languageEnglish
Pages (from-to)613-622
JournalJournal of Applied Probability
Volume40
DOIs
Publication statusPublished - 2003

Fingerprint

Dive into the research topics of 'On the structure of value functions for threshold policies in queueing models'. Together they form a unique fingerprint.

Cite this